Alert archive / Minnesota / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 228, NWS Twin Cities, MN
NWS Twin Cities, MN issued this severe thunderstorm warning at Aug 25, 2006, 12:23 AM CDT for Faribault County, Minnesota. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 25, 2006, 12:23 AM CDT (05:23 UTC)
- Expired
- Aug 25, 2006, 1:30 AM CDT
- In force
- 67 min
- Issued by
- NWS Twin Cities, MN
- Area
- Counties, with a storm outline in the text
County Faribault County, MN
The radar
The Minneapolis radar (KMPX), 135 km from the middle of the area, began a volume at 05:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 24, 11:52 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 5.4 hours before the alert went out and 326 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4514 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 1351 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 1.1
- Supercell composite
- 9.7
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KMPX 250524
SVRMPX
MNC043-250630-
/O.NEW.KMPX.SV.W.0228.060825T0523Z-060825T0630Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1223 AM CDT FRI AUG 25 2006
THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
FARIBAULT COUNTY IN SOUTH CENTRAL MINNESOTA...
* UNTIL 130 AM CDT
* AT 1221 AM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM...
CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS. THIS STORM WAS
LOCATED 6 MILES NORTHWEST OF BLUE EARTH...AND MOVING EAST AT 30
MPH.
* LOCATIONS IMPACTED INCLUDE...
BLUE EARTH...
WINNEBAGO...
DELAVAN...
HUNTLEY...
BRICELYN...
STAY INDOORS...AND AWAY FROM WINDOWS.
LAT...LON 4383 9422 4353 9423 4354 9406 4351 9365
4383 9369
$$1 follow-up statement
000
WWUS53 KMPX 250608
SVSMPX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
108 AM CDT FRI AUG 25 2006
MNC043-250630-
/O.CON.KMPX.SV.W.0228.000000T0000Z-060825T0630Z/
FARIBAULT MN-
108 AM CDT FRI AUG 25 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 AM CDT
FOR FARIBAULT COUNTY...
AT 103 AM CDT...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE
THUNDERSTORM...CAPABLE OF PRODUCING LARGE HAIL. THIS STORM WAS
LOCATED NEAR WALTERS...OR ABOUT 18 MILES WEST OF ALBERT LEA...AND
MOVING EAST AT 30 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE WALTERS AND KIESTER.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 4383 9422 4353 9423 4354 9406 4351 9365
4383 9369
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 24, 3:48 PM CDT, 8 hours 35 minutes earlier.
Area forecast discussion, Aug 24, 3:48 PM CDT, 8 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
348 PM CDT THU AUG 24 2006
.DISCUSSION...TONIGHT THROUGH SUNDAY
DEEP SURFACE IN CENTRAL SOUTH DAKOTA ATTM WITH PRESSURE NEAR 1000
MB. VERY MOIST...UNSTABLE AIR PUSHING INTO THE MPX CWA IN ADVANCE
OF THIS SYSTEM WITH THE LATEST SPC HRLY MESOSCALE ANALYSIS FOR
20Z SHOWING A REMARKABLE 0.40 0-3 KM VGP TO THE SOUTH AND WEST OF
THE MINNESOTA RIVER VALLEY WITH 0.50 NOSING INTO SOUTH-CENTRAL MN.
THE 0-1 KM BULK SHEAR HAS BEEN PICKING UP TO AROUND 15 TO 25 KNOTS
TOO WHILE THE 0-6 KM BULK SHEAR IS ABOVE 50 KNOTS OVER MUCH OF
THE CWA. REMARKABLY STRONG NSE FOR AUGUST
WEVE BEEN WORKING WITH EXTREMELY LARGE HAIL PRODUCERS ALL DAY
WITH INITIAL ACTIVITY QUITE ELEVATED. HOWEVER...LOWERING LCL AND
LFC FIGURES SUGGEST STORMS WILL BECOME MORE SURFACE ROOTED WITH
INCREASING TORNADO POTENTIAL.
PWAT VALUES PICK UP TO FROM 1.5 TO 2 INCHES AS THE LOW MOVES
EASTWARD ACROSS FAR SOUTHERN MN. WHILE MOISTURE TRANSPORT COULD BE
A GOOD DEAL BETTER FOR A FLOOD EVENT...WE DID ISSUE A FLASH FLOOD WATCH
FOR OUR EASTERN MN COUNTIES AND OUR WEST WISCONSIN COUNTIES.
SYSTEM MAKES ITS WAY EAST OF THE AREA ON FRIDAY AND WE DRY OUT.
LONGER TERM...SUNDAY NIGHT THROUGH THURSDAY
DISCUSSION NOT AVAILABLE THIS ISSUANCE.
&&
.MPX WATCHES/WARNINGS/ADVISORIES...
MN...FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH FRIDAY
MORNING FOR ANOKA-BENTON-CARVER-CHISAGO-DAKOTA-GOODHUE-
HENNEPIN-ISANTI-KANABEC-MILLE LACS-MORRISON-RAMSEY-RICE-
SCOTT-SHERBURNE-STEARNS-TODD-WASHINGTON-WRIGHT COUNTY(IES).
WI...FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH FRIDAY
MORNING FOR BARRON-CHIPPEWA-DUNN-EAU CLAIRE-PEPIN-PIERCE-
POLK-RUSK-ST. CROIX COUNTY(IES).
&&Hazardous weather outlook, Aug 24, 5:34 AM CDT, 18 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 534 AM CDT THU AUG 24 2006 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 251045- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 534 AM CDT THU AUG 24 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTH CENTRAL MINNESOTA...AND WEST CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT THERE IS MODERATE RISK OF SEVERE WEATHER ACROSS WEST CENTRAL AND SOUTHERN MINNESOTA AND FAR WEST CENTRAL WISCONSIN. THERE IS A SLIGHT RISK OF SEVERE WEATHER ACROSS THE REST OF THE OUTLOOK AREA. SEVERAL WEATHER FEATURES WILL BRING POTENTIAL FOR SIGNIFICANT SEVERE WEATHER DEVELOPMENT TODAY AND TONIGHT. THE FIRST FOCUS FOR THUNDERSTORMS WILL BE A NEARLY STATIONARY WARM FRONTAL BOUNDARY POSITIONED ACROSS FAR SOUTHERN MINNESOTA AND WEST CENTRAL WISCONSIN THROUGH THE AFTERNOON. THE ATMOSPHERE TO THE NORTH OF THIS BOUNDARY WILL BECOME UNSTABLE AS TEMPERATURES WARM UP AND MOISTURE INCREASES. THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG AND NORTH OF THIS BOUNDARY. STRONG VERTICAL WIND SHEAR AND MODERATE INSTABILITY WILL ALLOW THESE STORMS TO POTENTIALLY BECOME SEVERE...WITH LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES POSSIBLE. THE GREATEST RISK FOR TORNADOES WILL BE ALONG AND JUST NORTH OF THE FRONT...OR SOUTHWEST OF AN ALEXANDRIA TO ST. CLOUD MINNESOTA TO NEW RICHMOND TO MENOMONIE WISCONSIN LINE. THE FRONT WILL BEGIN TO MOVE NORTH AND EAST TOWARDS SOUTH CENTRAL MINNESOTA AND FAR WEST CENTRAL WISCONSIN THIS EVENING. STORMS THAT DEVELOP ALONG THIS FRONT WILL LIKELY EXPAND INTO A LARGE THUNDERSTORM COMPLEX LATE THIS EVENING BRINGING HEAVY RAIN WITH IT. A SECOND AREA OF THUNDERSTORMS WILL BE ASSOCIATED WITH A SURFACE LOW PRESSURE SYSTEM AND COLD FRONT MOVING EAST OUT OF SOUTH DAKOTA. THUNDERSTORM ACTIVITY WILL LIKELY BE CONFINED TO THE IMMEDIATE LOCATION OF THE COLD FRONT WHICH WILL ENTER SOUTHWEST MINNESOTA THIS EVENING. SOME ISOLATED THUNDERSTORMS MAY DEVELOP WELL AHEAD OF THE FRONT ACROSS EXTREME SOUTHERN MINNESOTA AND SOUTH OF THE NEARLY STATIONARY WARM FRONT. ALL OF THESE THUNDERSTORMS WILL HAVE THE POTENTIAL TO BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS...ALONG WITH ISOLATED TORNADOES. THIS ACTIVITY WILL MOVE EASTWARD LATE TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SHOWERS AND THUNDERSTORMS MAY LINGER INTO THE EARLY AFTERNOON HOURS FRIDAY IN WEST CENTRAL WISCONSIN...BUT THEY ARE EXPECTED TO REMAIN BELOW SEVERE LEVELS AT THIS TIME. NO HAZARDOUS WEATHER IS EXPECTED THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON AND TONIGHT. MDB
In the hours before
Local storm report, Aug 24, 11:15 PM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1115 PM CDT THU AUG 24 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1114 PM HAIL COLD SPRING 45.46N 94.43W
08/24/2006 E1.00 INCH STEARNS MN LAW ENFORCEMENT
&&
CMESpecial weather statement, Aug 24, 11:32 PM CDT, 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1132 PM CDT THU AUG 24 2006 MNZ059-250500- WRIGHT- 1132 PM CDT THU AUG 24 2006 ...SIGNIFICANT WEATHER ALERT FOR WRIGHT COUNTY UNTIL MIDNIGHT CDT... AT 1132 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 13 MILES SOUTH OF ST CLOUD...OR 16 MILES SOUTH OF SAUK RAPIDS...AND MOVING EAST AT 40 MPH. ONE HALF INCH DIAMETER HAIL IS POSSIBLE WITH THIS STORM ESPECIALLY IN THE NORTHERN PORTION OF THE COUNTY. IN ADDITION WINDS MAY GUST TO 50 MPH NEAR CLEARWATER. EDWARDS
Local storm report, Aug 24, 11:44 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1144 PM CDT THU AUG 24 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1126 PM HAIL ST CLOUD 45.55N 94.17W
08/24/2006 E0.88 INCH STEARNS MN AMATEUR RADIO
&&
CMELocal storm report, Aug 24, 11:52 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1152 PM CDT THU AUG 24 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1151 PM HAIL BECKER 45.37N 93.87W
08/24/2006 E0.75 INCH SHERBURNE MN AMATEUR RADIO
DIME SIZE
&&
CMESpecial weather statement, Aug 25, 12:10 AM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1210 AM CDT FRI AUG 25 2006 MNZ092-093-250600- FARIBAULT-FREEBORN- 1210 AM CDT FRI AUG 25 2006 ...SIGNIFICANT WEATHER ALERT FOR FARIBAULT AND FREEBORN COUNTIES UNTIL 100 AM CDT... AT 1208 AM CDT...A CLUSTER OF THUNDERSTORMS EXTENDING FROM 15 MILES NORTHEAST OF BLUE EARTH TO BLUE EARTH WAS MOVING EAST AT 30 MPH. GUSTY WINDS AND HAIL TO ONE HALF INCH IN DIAMETER MAY ACCOMPANY THE STORMS AS THEY MOVE THROUGH WELLS...FREEBORN AND HARTLAND. EDWARDS
Local storm report, Aug 25, 12:15 AM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1215 AM CDT FRI AUG 25 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1215 AM HAIL ST FRANCIS 45.44N 93.31W
08/25/2006 E1.00 INCH ISANTI MN AMATEUR RADIO
&&
CMEThe office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 24, 7:09 PM CDT | Tornado Warning | MPX | Steele | 36 min |
| Aug 24, 7:16 PM CDT | Tornado Warning | MPX | Rice | 29 min |
| Aug 24, 7:43 PM CDT | Severe Thunderstorm Warning | MPX | Rice, Steele | 62 min |
| Aug 24, 7:59 PM CDT | Tornado Warning | MPX | Blue Earth | 31 min |
| Aug 24, 8:13 PM CDT | Severe Thunderstorm Warning | MPX | Waseca | 62 min |
| Aug 24, 8:25 PM CDT | Tornado Warning | MPX | Waseca | 65 min |
| Aug 24, 8:45 PM CDT | Tornado Warning | MPX | Freeborn | 30 min |
| Aug 24, 8:50 PM CDT | Severe Thunderstorm Warning | MPX | Steele | 40 min |
| Aug 24, 9:14 PM CDT | Severe Thunderstorm Warning | MPX | Freeborn | 61 min |
| Aug 24, 10:08 PM CDT | Severe Thunderstorm Warning | MPX | Pope | 31 min |
| Aug 24, 10:12 PM CDT | Severe Thunderstorm Warning | MPX | Freeborn | 63 min |
| Aug 24, 10:19 PM CDT | Severe Thunderstorm Warning | MPX | Stearns | 56 min |
| Aug 24, 11:08 PM CDT | Severe Thunderstorm Warning | MPX | Benton, Sherburne, Stearns | 67 min |
| Aug 24, 11:15 PM CDT | Severe Thunderstorm Warning | MPX | Steele | 60 min |
| Aug 24, 11:18 PM CDT | Severe Thunderstorm Warning | MPX | Martin | 57 min |
| Aug 25, 12:01 AM CDT | Severe Thunderstorm Warning | MPX | Anoka, Isanti | 59 min |
| Aug 25, 12:38 AM CDT | Severe Thunderstorm Warning | MPX | Chisago | 28 min |
| Aug 25, 1:18 AM CDT | Flash Flood Warning | MPX | Freeborn | 117 min |
| Aug 25, 1:36 AM CDT | Severe Thunderstorm Warning | MPX | Dakota, Goodhue | 39 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.